Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 3, NWS Key West, FL

January 11, 2016

NWS Key West, FL issued this small craft advisory at Jan 11, 2016, 10:39 AM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 10:39 AM EST (15:39 UTC)
Expired
Jan 11, 2016, 12:59 PM EST
In force
2 hr
Issued by
NWS Key West, FL

The text

As transmitted.

885 
WHUS72 KKEY 111539
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1039 AM EST MON JAN 11 2016


GMZ033>035-044-054-055-074-075-112000-
/O.NEW.KKEY.SC.Y.0003.160111T1539Z-160111T2000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1039 AM EST MON JAN 11 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

* WINDS...NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL LATE THIS
  MORNING AND EARLY THIS AFTERNOON ON THE AFFECTED WATERS. 

* WAVES/SEAS...SEAS AS HIGH AS 6 TO 7 FEET CAN BE EXPECTED IN THE
  STRAITS OF FLORIDA AND THE DEEPER WATERS OF THE SOUTHEASTERN GULF
  OF MEXICO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
1 follow-up statement
930 
WHUS72 KKEY 111759
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1259 PM EST MON JAN 11 2016


GMZ033>035-044-054-055-074-075-111900-
/O.CAN.KKEY.SC.Y.0003.000000T0000Z-160111T2000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1259 PM EST MON JAN 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 4:47 AM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Jan 11, 4:47 AM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
447 AM EST MON JAN 11 2016

.DISCUSSION...
.CURRENTLY...
SKIES ARE MOSTLY CLOUDY WITH TEMPERATURES RANGING FROM THE MID 60S IN THE
UPPER KEYS TO AROUND 70 DEGREES IN THE WESTERNMOST LOWER KEYS.
MEANWHILE...LOCAL RADARS ARE NOT DETECTING ANY PRECIPITATION ECHOES IN
OUR COUNTY WARNING AREA. SURFACE WISE...A COLD FRONT IS ALIGNED FROM THE
NORTHWEST BAHAMAS TO ALONG THE NORTH COAST OF CENTRAL CUBA...WITH HIGH
PRESSURE CENTERED OVER THE ARKLATEX. ACROSS OUR MARINE DISTRICT...WINDS
ARE NORTH TO NORTHEAST RANGING FROM 13 KNOTS AT PULASKI SHOAL LIGHT TO
17 KNOTS AT LONG KEY.

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
A STATIONARY FRONT LYING FROM THE NORTHWEST BAHAMAS TO ACROSS NORTH
CENTRAL CUBA TODAY...WILL LIFT SLOWLY NORTHWARD TONIGHT AND TUESDAY BEFORE
BEING SHOVED SOUTHEASTWARD AND AWAY FROM OUR REGION THEREAFTER. THIS
MIGRATORY FRONTAL BOUNDARY WILL BE IN RESPONSE TO A SUBTLE MID AND UPPER
LEVEL IMPULSE WITHING A STRONG SOUTHERN STREAM JET STREAM APPROACHING OUR
REGION TONIGHT AND TUESDAY...BEFORE EXITING EAST OF THE SUNSHINE STATE.
WITH THAT SAID...WEAK LARGE SCALE ASCENT AND MODEST UPGLIDE WILL PROMPT
HIGH CHANCE POPS FOR LATE TONIGHT WITH LIKELY POPS RETAINED ON TUESDAY.
THEREAFTER...A BRIEF SPELL OF MUCH DRIER AND COOLER AIR WILL FUNNEL DOWN
THE SPINE OF THE FLORIDA PENINSULA AND INTO OUR AREA...AS HIGH PRESSURE BUILDS
INTO THE SOUTHEAST UNITED STATES WITH A RIDGE NOSING DOWN THE SUNSHINE STATE.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...
LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN OR REASONING WITH A
HYPERACTIVE SOUTHERN STREAM PROVIDING CONSIDERABLE UNCERTAINTY
ON TIMING AND SPECIFICS OF FORECAST ELEMENTS THROUGH MOST OF THE PERIOD.
AT THIS TIME...IT APPEARS THE BEST CHANCE FOR INCLEMENT WEATHER WILL
BE THURSDAY INTO FRIDAY MORNING...AND POSSIBLY LATE NEXT WEEKEND. WITH
THAT SAID...WILL MAINTAIN ABOVE NORMAL POPS FOR THE BEGINNING OF THIS
PERIOD AND RETAIN 20 TO 30 PERCENT POPS THEREAFTER. OTHERWISE...ABOVE
NORMAL TEMPERATURES WILL BE KEPT BEGINNING ON FRIDAY.

&&

.MARINE...
MODERATE TO FRESH NORTH TO NORTHEAST WINDS WINDS WILL SLACKEN ON THE EASTERN
HALF OF KEYS COASTAL WATERS THIS AFTERNOON AND TONIGHT...BEFORE WINDS INCREASE
ON TUESDAY. FRESH TO STRONG WINDS WILL OVERSPREAD OUR ENTIRE MARINE
DISTRICT TUESDAY NIGHT THROUGH A GOOD PORTION OF THIS WEEK...HENCE...A SMALL
CRAFT SHOULD EXERCISE CAUTION/ADVISORY WILL BE REQUIRED.

&&

.AVIATION...
INTERMITTENT MVFR CIGS WITH STRATO/STRATOCU BASES AT FL020-
025 LIKELY AT BOTH THE KEY WEST AND MARATHON INTL TERMINALS...THRU
18Z. AFTER 18Z...VFR CIGS AND/OR VIS LIKELY WITH ALTOCU/STRAT AOA
FL090-110...TILL 00Z TUE WHEN CIGS LOWER DUE TO WARM FRONTAL
NIMBOSTRATUS CIGS AT FL035-050. SFC WIND SWILL AVERAGE 10 KNOTS FROM
010-020 DEGREES...INC TO 13-15 KTS AFT 15Z...THEN FALLING BACK TO
NEAR 10 KTS AT ABOUT 20Z.
&&

.CLIMATE...
IN 2010...THE DAILY RECORD LOW TEMPERATURE OF 42F WAS RECORDED IN KEY WEST.
TEMPERATURES RECORDS HAVE BEEN KEPT SINCE 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  71  65  71  61 / 20 50 70 20
MARATHON  71  65  71  60 / 20 50 70 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........APA
AVIATION/NOWCASTS.....DAF

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 11, 5:30 AM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
530 AM EST MON JAN 11 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-121100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
530 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE FLORIDA KEYS AND THE
ADJACENT COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR AT LEAST A PORTION
OF OUR MARINE DISTRICT TUESDAY THROUGH THURSDAY NIGHT.

OTHERWISE...ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA
KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE
ISLAND CHAIN THURSDAY AND THURSDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARDS
WILL BE STRONG GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES.

THEREAFTER...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.